Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 532, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 13, 2005, 11:26 AM CST for Autauga County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2005, 11:26 AM CST (17:26 UTC)
- Expired
- Jan 13, 2005, 12:00 PM CST
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Autauga County, AL
The radar
The Birmingham radar (KBMX), 72 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 10:45 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 131726 SVRBMX ALC001-131800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1125 AM CST THU JAN 13 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN AUTAUGA COUNTY IN CENTRAL ALABAMA * UNTIL NOON CST * AT 1121 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF INDEPENDENCE...OR ABOUT 17 MILES NORTHEAST OF SELMA...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INDEPENDENCE AND BILLINGSLEY BY 1130 AM CST POSEYS CROSSROADS BY 1150 AM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3267 8689 3249 8688 3248 8641 3267 8654 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 2:44 AM CST, 8 hours 42 minutes earlier.
Area forecast discussion, Jan 13, 2:44 AM CST, 8 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 244 AM CST THU JAN 13 2005 .SYNOPSIS...COLD FRONT WILL MOVE INTO AND ACROSS THE AREA TODAY AND EXIT THE SOUTHEAST SECTIONS OF THE AREA LATER TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. SOME STORMS MAY BE SEVERE. && .SHORT TERM...WILL STAY CLOSE TO THE TIMING OF THE GFS THIS FORECAST. EXPECT COLD FRONT TO ENTER THE WESTERN SECTIONS OF THE AREA LATER THIS MORNING AND MOVE RAPIDLY ACROSS THE AREA...EXITING THE SOUTHEAST SECTIONS LATER TONIGHT. IMPRESSIVE LOW LEVEL JET 50 TO 60 KNOTS EXPECTED TO MOVE ACROSS THE AREA. LATEST RADAR INDICATES LINE OF THUNDERSTORMS NEAR THE MS RIVER. GIVEN THE IMPRESSIVE LOW LEVEL JET...DEWPOINTS IN THE 60S...STRONG UPWARD VERTICAL MOTION AND FORECAST LIFTED INDICES MINUS 1 TO MINUS 2 AND TOTAL TOTALS AROUND 50...SPC HAS ENTIRE AREA OUT-LOOKED FOR SLIGHT RISK OF SEVERE STORMS. WILL INCLUDE SEVERE WORDING IN THE FORECAST FOR TODAY AND SAY WIDESPREAD SHOWERS/THUNDERSTORMS ALL SECTIONS. ALSO GIVEN THE STRONG SOUTHERLY FLOW WILL ISSUE A LAKE WIND ADVISORY FOR ALL SECTIONS. LATER TONIGHT...FRONT WILL BE SHIFTING TO OUR EAST AND RAIN WILL TAPER OFF FROM WEST TO EAST. HIGHEST POPS WILL BE IN THE EAST AND THEN WILL TAPER POPS DOWNWARD AFTER MIDNIGHT. FRIDAY...MUCH DRIER...COOLER AIR WILL OVERSPREAD THE AREA AND WILL INDICATE A GRADUAL CLEARING TREND WITH NO POPS IN THE FORECAST. SATURDAY AND SUNDAY...HIGH PRESSURE WILL BUILD ACROSS THE AREA AT THE SURFACE AND SOME HIGH LEVEL MOISTURE WILL SHIFT FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA IN THE FORM OF SOME HIGH CLOUDS. TEMPERATURES REMAIN NEAR SEASONAL READINGS. && .LONG TERM(MONDAY THROUGH WEDNESDAY)....UPPER FLOW BECOMES MORE WEST TO NORTHWEST AND ALLOWS A SECONDARY SURGE OF COLDER AIR ON TUESDAY. OTHERWISE DRY CONDITIONS WILL CONTINUE WITH SOME PASSING MID AND HIGH LEVEL CLOUDS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 40 49 30 55 / 100 80 00 00 ANNISTON 68 41 51 31 55 / 100 90 00 00 BIRMINGHAM 68 40 51 30 54 / 100 70 00 00 TUSCALOOSA 68 40 51 30 54 / 100 50 00 00 CALERA 68 40 51 30 53 / 100 70 00 00 AUBURN 70 47 55 33 56 / 100 90 05 00 MONTGOMERY 71 45 55 32 59 / 100 90 05 00 TROY 71 48 55 34 58 / 100 90 05 00 && .BMX WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY FOR ALL SECTIONS TODAY. && 50
Hazardous weather outlook, Jan 13, 6:10 AM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 610 AM CST THU JAN 13 2005 ALZ011>015-017>050-131700- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 610 AM CST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT). ...A TORNADO WATCH IS IN EFFECT FOR THE WESTERN PORTION OF CENTRAL ALABAMA UNTIL 11 AM... A STRONG COLD FRONT AND ASSOCIATED SQUALL LINE WILL MOVE ACROSS ALABAMA TODAY. STRONG TO SEVERE THUNDERSTORMS ARE LIKELY. AT THIS TIME IT APPEARS THAT THE COLD FRONT AND ASSOCIATED SQUALL LINE WILL ENTER WESTERN SECTIONS OF THE AREA SHORTLY AFTER DAYBREAK. A TORNADO WATCH HAS ALREADY BEEN ISSUED FOR WESTERN ALABAMA UNTIL 11 AM. MORE WATCHES APPEAR LIKELY. ALONG WITH THE TORNADO THREAT...STRAIGHT LINE WINDS IN EXCESS OF 70 MPH WILL BE POSSIBLE AS WILL LARGE HAIL. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). NO OTHER HAZARDOUS WEATHER IS EXPECTED. ...SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL NEED TO ACTIVATE.
In the hours before
Special weather statement, Jan 13, 10:07 AM CST, 1 hour 19 minutes before
SSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1007 AM CST THU JAN 13 2005 ALZ011>015-131900- 1007 AM CST THU JAN 13 2005 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 10... FAYETTE LAMAR MARION WALKER WINSTON ALZ017>021-024>027-131900- 1007 AM CST THU JAN 13 2005 THE FOLLOWING COUNTIES REMAIN IN SEVERE THUNDERSTORM WATCH NUMBER 10 UNTIL 1 PM... BLOUNT CALHOUN CHEROKEE CLEBURNE ETOWAH JEFFERSON SHELBY ST. CLAIR TALLADEGA
Local storm report, Jan 13, 10:14 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1014 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
01/13/2005 TUSCALOOSA AL EMERGENCY MNGR
DAMAGE TO A HOUSE, APARTMENTS, AND TREES DOWN IN CENTRAL
SECTIONS OF CITY.
0857 AM FUNNEL CLOUD NE TUSCALOOSA 33.24N 87.54W
01/13/2005 TUSCALOOSA AL EMERGENCY MNGR
FUNNEL CLOUD NEAR LAKE TUSCALOOSA NORTHEAST OF CITY.
&&
MGLocal storm report, Jan 13, 10:45 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1045 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
01/13/2005 TUSCALOOSA AL EMERGENCY MNGR
REPORTS OF TREES DOWN ACROSS THE COUNTY.
0913 AM FLASH FLOOD JASPER 33.85N 87.27W
01/13/2005 WALKER AL TRAINED SPOTTER
TREES DOWN ALONG HWY 33 AT SIPSEY RIVER ROAD. ONE LARGE
TREE BLOCKING ROAD. REPORTED BY HAM OPERATOR.
0902 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
01/13/2005 TUSCALOOSA AL EMERGENCY MNGR
DAMAGE TO AUTO STORE IN TUSCALOOSA.
0845 AM TSTM WND DMG N DOUBLE SPRINGS 34.15N 87.40W
01/13/2005 WINSTON AL BROADCAST MEDIA
TREES DOWN AT INTERSECTION OF HWY 33 AND 13.
0817 AM NON-TSTM WND DMG HALEYVILLE 34.24N 87.62W
01/13/2005 WINSTON AL LAW ENFORCEMENT
STRUCTUAL DAMAGE, WINDOWS BLOWN OUT OF BUILDINGS, PARTIAL
ROOF DAMAGE. SMALL UTILITY SHED DESTROYED. TREES ON CARS,
CAR WINDOWS BLOWN OUT. POWERLINES DOWN.
&&
MGLocal storm report, Jan 13, 10:45 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1045 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
01/13/2005 TUSCALOOSA AL EMERGENCY MNGR
REPORTS OF TREES DOWN ACROSS THE COUNTY.
0913 AM TSTM WND DMG JASPER 33.85N 87.27W
01/13/2005 WALKER AL TRAINED SPOTTER
TREES DOWN ALONG HWY 33 AT SIPSEY RIVER ROAD. ONE LARGE
TREE BLOCKING ROAD. REPORTED BY HAM OPERATOR.
0902 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
01/13/2005 TUSCALOOSA AL EMERGENCY MNGR
DAMAGE TO AUTO STORE IN TUSCALOOSA.
0845 AM TSTM WND DMG N DOUBLE SPRINGS 34.15N 87.40W
01/13/2005 WINSTON AL BROADCAST MEDIA
TREES DOWN AT INTERSECTION OF HWY 33 AND 13.
0817 AM TSTM WND DMG HALEYVILLE 34.24N 87.62W
01/13/2005 WINSTON AL LAW ENFORCEMENT
STRUCTUAL DAMAGE, WINDOWS BLOWN OUT OF BUILDINGS, PARTIAL
ROOF DAMAGE. SMALL UTILITY SHED DESTROYED. TREES ON CARS,
CAR WINDOWS BLOWN OUT. POWERLINES DOWN.
&&
MGSpecial weather statement, Jan 13, 10:46 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1046 AM CST THU JAN 13 2005 ALZ024-025-033>035-040-131745- BIBB-CHILTON-DALLAS-JEFFERSON-PERRY-SHELBY- 1046 AM CST THU JAN 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS...PERRY... CHILTON...BIBB...SHELBY AND JEFFERSON COUNTIES UNTIL 1145 AM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 1045 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM FULTONDALE TO ORRVILLE...MOVING EAST AT 30 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WOODSTOCK...WEST BLOCTON...SYLVAN SPRINGS...ORRVILLE...OAKMULGEE... NORTH JOHNS...MORRIS AND MINOR THROUGH 1145 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jan 13, 11:16 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1116 AM CST THU JAN 13 2005 ALZ040-041-131745- AUTAUGA-DALLAS- 1116 AM CST THU JAN 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS AND AUTAUGA COUNTIES UNTIL 1145 AM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1116 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 17 MILES SOUTH OF PRATTVILLE. THE THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THROUGH 1145 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 PM.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 7:12 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 48 min |
| Jan 13, 7:52 AM CST | Tornado Warning | BMX | Pickens | 38 min |
| Jan 13, 7:57 AM CST | Severe Thunderstorm Warning | BMX | Fayette | 48 min |
| Jan 13, 7:59 AM CST | Severe Thunderstorm Warning | BMX | Marion | 31 min |
| Jan 13, 7:59 AM CST | Tornado Warning | BMX | Greene | 46 min |
| Jan 13, 8:03 AM CST | Tornado Warning | BMX | Sumter | 42 min |
| Jan 13, 8:16 AM CST | Severe Thunderstorm Warning | BMX | Winston | 59 min |
| Jan 13, 8:22 AM CST | Tornado Warning | BMX | Tuscaloosa | 58 min |
| Jan 13, 8:23 AM CST | Tornado Warning | BMX | Fayette | 52 min |
| Jan 13, 8:25 AM CST | Severe Thunderstorm Warning | BMX | Walker | 50 min |
| Jan 13, 8:31 AM CST | Tornado Warning | BMX | Tuscaloosa | 49 min |
| Jan 13, 8:57 AM CST | Tornado Warning | BMX | Walker | 63 min |
| Jan 13, 9:04 AM CST | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 26 min |
| Jan 13, 9:17 AM CST | Tornado Warning | BMX | Tuscaloosa | 28 min |
| Jan 13, 9:20 AM CST | Tornado Warning | BMX | Tuscaloosa | 30 min |
| Jan 13, 9:22 AM CST | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 8 min |
| Jan 13, 9:24 AM CST | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 66 min |
| Jan 13, 9:28 AM CST | Severe Thunderstorm Warning | BMX | Jefferson | 62 min |
| Jan 13, 9:50 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Perry | 40 min |
| Jan 13, 10:04 AM CST | Severe Thunderstorm Warning | BMX | Dallas, Marengo | 41 min |
| Jan 13, 11:11 AM CST | Severe Thunderstorm Warning | BMX | Chilton | 34 min |
| Jan 13, 2:47 PM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 58 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.